Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 74, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 18, 2008, 4:25 PM CDT for Pike County, Walthall County, Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2008, 4:25 PM CDT (21:25 UTC)
- Expired
- Apr 18, 2008, 5:30 PM CDT
- In force
- 65 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Pike County, MS, Walthall County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 3:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:53 PM CDT, 32 minutes earlier.
Area forecast discussion, Apr 18, 3:53 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 353 PM CDT FRI APR 18 2008 .UPDATE... JUST SENT OUT AN UPDATED SET OF PRODUCTS DUE TO THE ISSUANCE OF TORNADO WATCH 207 IN EFFECT UNTIL 10 PM THIS EVENING. NO OTHER CHANGES MADE AT THIS TIME. && .PREV DISCUSSION... /ISSUED 335 PM CDT FRI APR 18 2008/ DISCUSSION... THE UPPER LEVEL LOW OVER NORTHERN MISSOURI AND SOUTHWESTERN IOWA CONTINUES TO DRAG A COLD FRONT THROUGH LOUISIANA AND MISSISSIPPI THIS AFTERNOON. RIGHT NOW IT IS STRETCHED FROM NATCHEZ MISSISSIPPI TO OPELOUSAS AND CAMERON LOUISIANA. SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONTAL BOUNDARY WILL CONTINUE TO PUSH INTO OUR FORECAST AREA DURING THE REST OF THE AFTERNOON AND EARLY EVENING. THE CLOUD CLEARING LINE IS NOT FAR BEHIND THE FRONT SO I EXPECT THAT BY SUNRISE TOMORROW...MOST AREAS WILL SEE MOSTLY CLEAR SKIES. THE WEEKEND SHOULD BE FANTASTIC...WITH OVERNIGHT LOWS DIPPING INTO THE 40S AND 50S AND AFTERNOON HIGHS CLIMBING TO AROUND CLIMATOLOGICAL NORMALS OF UPPER 70S AND LOWER 80S. A SURFACE AND MID LEVEL RIDGE BUILDS IN BEHIND THE FRONTAL PASSAGE AND SHIELDS US FROM ANY REAL PRECIPITATION ACTIVITY THROUGH MUCH OF NEXT WEEK. IN ADDITION...PERSISTENT SOUTHERLY FLOW WILL ALLOW FOR CLIMBING TEMPERATURES THROUGH THE WEEK. THE MODELS SUGGEST THAT THE NEXT FRONT WILL APPROACH OUR AREA NEXT FRIDAY. AVIATION... GENERALLY VFR CONDITIONS ARE EXPECTED OUTSIDE SHOWERS/THUNDERSTORMS THROUGH THE REST OF THE AFTERNOON HOURS. THE LINE OF SHOWERS/THUNDERSTORMS SHOULD BE EAST OF BTR/MCB BY 23Z...MSY 00Z...AND GPT BY 02Z. BEHIND THE BAND OF SHOWERS/THUNDERSTORMS... CEILINGS GENERALLY WILL BE IN THE MVFR RANGE FOR A FEW HORUS THIS EVENING...AND THEN CLEAR THROUGH TOMORROW. SOME PATCHY LIGHT FOG IS POSSIBLE IN THE MORNING AT BTR/MCB/GPT. 25 MARINE... MODERATE ONSHORE FLOW WILL CONTINUE AHEAD OF THE COLD FRONT...AND THEN THIS EVENING FROM THE NORTHWEST. WINDS WILL DIMINISH SATURDAY MORNING ACROSS THE AREA. 25 && .PRELIMINARY POINT TEMPS/POPS... MCB 48 78 49 82 / 30 0 0 0 BTR 50 78 52 82 / 30 0 0 0 MSY 58 78 56 81 / 50 0 0 0 GPT 57 77 51 80 / 50 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 18, 3:58 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 358 PM CDT FRI APR 18 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-192100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 358 PM CDT FRI APR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH THROUGH THE FORECAST AREA AHEAD OF AN APPROACHING COLD FRONT. THE STORM PREDICTION CENTER HAS THE ENTIRE AREA PLACED UNDER A SLIGHT RISK FOR SEVERE WEATHER...WITH THE MAIN HAZARDS BEING DAMAGING WINDS AND ISOLATED TORNADOES. RIVER FLOODING AND HIGH FLOWS WILL CONTINUE ALONG THE MISSISSIPPI RIVER FROM RED RIVER LANDING TO NEW ORLEANS...AND ALONG THE LOWER ATCHAFALAYA RIVER NEAR MORGAN CITY. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR UPDATED INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH RIVER FLOWS AND FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER FROM RED RIVER LANDING TO NEW ORLEANS...AND ALONG THE LOWER ATCHAFALAYA RIVER NEAR MORGAN CITY. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR UPDATED INFORMATION. OTHERWISE...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS...LAW ENFORCEMENT...EMERGENCY MANAGEMENT... AND FIRST RESPONDERS MAY BE NEEDED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 4:06 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 39 min |
| Apr 18, 4:09 PM CDT | Special Marine Warning | LIX | 51 min | |
| Apr 18, 6:06 PM CDT | Tornado Warning | LIX | Saint Tammany | 24 min |
| Apr 18, 4:40 PM CDT | Tornado Warning | LIX | Pike, Walthall | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.